Alert archive / Tennessee / Special Weather Statements in 2019

Special Weather Statement, NWS Nashville, TN

August 2, 2019Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 2, 2019, 7:49 PM CDT for Wilson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2019, 7:49 PM CDT (00:49 UTC)
Expired
Aug 2, 2019, 8:15 PM CDT
In force
26 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1999 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWUS84 KOHX 030049
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
749 PM CDT Fri Aug 2 2019
 
TNZ028-030115-
Wilson TN-
749 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 815
PM CDT...

At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lebanon to near Watertown. Movement was
southwest at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lebanon and Watertown. 

This includes the following highways...
 Interstate 40 between mile markers 233 and 241.
 Interstate 840 between mile markers 73 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3610 8612 3600 8623 3617 8644 3623 8629
TIME...MOT...LOC 0048Z 058DEG 12KT 3620 8633 3606 8615 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:09 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 2, 5:09 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
509 PM CDT Fri Aug 2 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The current radar screen and forecast at 19Z looks a lot like it
did yesterday. Scattered to widely scattered showers and
thunderstorms mainly east of I-65. There is no mid level flow so
storms are SLOWLY drifting southwest. This means that there has
been areas of heavy rainfall...and this potential will continue
until the storms die off after sunset.

The forecast for tomorrow is basically the same as today...except
have included a chance for afternoon and evening thunderstorms
across the whole CWA.

The 500 mb high that has been centered over TX/NM will slowly be
pushed southwest by Sunday as the next upper level system swings
through the Ohio Valley on Sunday. Will carry likely pops for the
South on Sunday. This will be the day with the highest pops. The
models are thinking this system will have a little more umph and
push through TN on Monday leaving only chance pops for the
Plateau. Have no pops on Tuesday based on the NBM. It is summer
time and fronts don/t usually clear Middle TN cleanly...so there
could end up being a slight chance of pops. It looks like a weak
warm front pushes north towards the middle of next week so will
keep some diurnally based chance pops.

Temperatures will be near normal to slightly below for the
forecast period.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...An inverted surface trough has developed across
Middle Tennessee, with widely scattered showers and storms
underway and expected to last into the early evening. At this
time, none of the terminals are being affected, so will handle
the ongoing weather with VCTS for now. Expect radiation fog
overnight given the humid boundary layer, especially at CSV. Look
for another round of active weather Saturday afternoon since
little air mass change is anticipated between now and then.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........08
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 14 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Fri Aug 2 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-031000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Fri Aug 2 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today and this evening.
The storms will move slowly, so a few spots could have enough
rainfall to produce brief flooding. Gusty winds are also possible
with the stronger storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms are expected each day through the weekend.
The storms could produce brief localized flooding. Gusty winds are
possible with the stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

13

In the hours before

Special weather statement, Aug 2, 5:30 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
530 PM CDT Fri Aug 2 2019

TNZ034-022245-
Fentress TN-
530 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FENTRESS COUNTY
UNTIL 545 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Helenwood, or 11 miles southwest of Oneida. This storm
was nearly stationary.

Pea size hail will be possible with this storm.

This storm will remain over mainly rural areas of east central
Fentress County.

LAT...LON 3639 8468 3639 8469 3637 8469 3642 8478
      3648 8471 3643 8469 3641 8467 3641 8466
      3640 8466
TIME...MOT...LOC 2229Z 324DEG 4KT 3642 8469

21
Special weather statement, Aug 2, 6:23 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
623 PM CDT Fri Aug 2 2019

TNZ031-030000-
Jackson TN-
623 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON COUNTY
UNTIL 700 PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving southeast at 5 mph.

Pea size hail will be possible with this storm.

This storm will remain over mainly rural areas of south central
Jackson County.

LAT...LON 3627 8557 3623 8566 3622 8567 3623 8568
      3623 8573 3628 8577 3633 8570
TIME...MOT...LOC 2322Z 313DEG 7KT 3627 8569

21
Special weather statement, Aug 2, 6:31 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Fri Aug 2 2019

TNZ030-031-030000-
Jackson TN-Smith TN-
631 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 700 PM CDT...

At 630 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Carthage, moving southwest at 15 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Granville.

LAT...LON 3627 8573 3624 8577 3625 8578 3623 8578
      3619 8584 3627 8592 3631 8577
TIME...MOT...LOC 2330Z 061DEG 12KT 3627 8578

21
Special weather statement, Aug 2, 7:15 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
715 PM CDT Fri Aug 2 2019

TNZ028-030-030045-
Wilson TN-Smith TN-
715 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH AND CENTRAL
WILSON COUNTIES UNTIL 745 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, or 9 miles southwest of Carthage, moving southwest at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lebanon, Watertown, Gordonsville, Hickman, Alexandria, Cedars Of
Lebanon State Park and Tuckers Crossroads.

This includes the following highways...
 Interstate 40 between mile markers 231 and 258.
 Interstate 840 between mile markers 72 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3613 8591 3610 8595 3611 8596 3609 8599
      3608 8603 3609 8606 3607 8606 3607 8605
      3604 8605 3596 8619 3597 8622 3596 8624
      3598 8630 3621 8645 3629 8601
TIME...MOT...LOC 0014Z 062DEG 29KT 3617 8607

21
Local storm report, Aug 2, 7:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
739 PM CDT FRI AUG 02 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 SW CASTALIAN SPRINGS  36.33N  86.37W
08/02/2019                   WILSON             TN   NWS EMPLOYEE

            8 TO 10 INCH TREE LIMBS BROKEN. ESTIMATED WIND SPEED
            AROUND 50 MPH.

&&

EVENT NUMBER OHX1900461

JB
Special weather statement, Aug 2, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
749 PM CDT Fri Aug 2 2019

TNZ028-030115-
Wilson TN-
749 PM CDT Fri Aug 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 815
PM CDT...

At 748 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lebanon to near Watertown. Movement was
southwest at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lebanon and Watertown.

This includes the following highways...
 Interstate 40 between mile markers 233 and 241.
 Interstate 840 between mile markers 73 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3610 8612 3600 8623 3617 8644 3623 8629
TIME...MOT...LOC 0048Z 058DEG 12KT 3620 8633 3606 8615

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:15 PM CDTSpecial Weather StatementOHXWilson30 min
Aug 2, 8:04 PM CDTSpecial Weather StatementOHXDavidson26 min
Aug 2, 8:29 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson3 hr
Aug 2, 8:32 PM CDTSpecial Weather StatementOHXWilliamson43 min
Aug 2, 9:14 PM CDTSpecial Weather StatementOHXWilliamson31 min
Aug 2, 9:46 PM CDTSpecial Weather StatementOHXWilliamson44 min
Aug 3, 3:51 PM CDTSpecial Weather StatementOHXMontgomery39 min
Aug 3, 4:10 PM CDTAreal Flood AdvisoryOHXMontgomery2 hr
Aug 3, 4:54 PM CDTSpecial Weather StatementOHXCheatham51 min
Aug 3, 5:22 PM CDTSpecial Weather StatementOHXDavidson38 min
Aug 3, 5:46 PM CDTSpecial Weather StatementOHXDavidson, Williamson44 min
Aug 3, 5:58 PM CDTAreal Flood AdvisoryOHXWayne2 hr
Aug 3, 6:02 PM CDTAreal Flood AdvisoryOHXDavidson, Williamson118 min
Aug 3, 6:38 PM CDTSpecial Weather StatementOHXDavidson52 min
Aug 3, 6:50 PM CDTAreal Flood AdvisoryOHXDavidson115 min

Nearby

Special Weather Statements in Tennessee, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.